An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

True heroin facts?

Discussion in 'Heroin' started by thepieeatingjay, May 22, 2015.

  1. thepieeatingjay

    thepieeatingjay Senior Contributor

    I read that if you inject it, you will feel a rush of euphoria and a flush of the skin. Are those the same effects if you smoke it? Can you smoke it with pot? How long does it take to become addicted? How long do withdrawls last? I found stuff on the internet, but it would be helpful if people could personally tell me.

    It's hard to make sense of what's fact and what's nonsense. Which sort of makes me believe one of the main reasons we have drug problems is people are mixing fiction and opinion with fact.
  2. blastguardgear

    blastguardgear Senior Contributor

    Alright, heroin- you can smoke it, snort it, or inject it- most people start out by snorting it because needles can seem sketchy, but once you start getting into a serious heroin habit (I don't think that anything but SERIOUS heroin habits exist) you realize that IV is just better- feels better, and you get more for your money. Smoking it is VERY ineffective, as street heroin in usually impure (anywhere from 5%-95% actual diacetylmorphine, or heroin), but the effects are the same no matter how you take the drug, only the dosage and time it takes to effect change.
  3. tarverten

    tarverten Senior Contributor

    I've never actually tried heroin, but from doing research I know quite a bit about it. Here's some facts:

    -Heroin can be injected, smoked, snorted, or taken in pill form.
    -It makes you constipated.
    -You can smoke it with pot.
    -Quitting heroin is extremely hard, and painful.
    -Many people trying to quit heroin take a drug called methadone, which is not as harmful, but even more addicting.
    -Heroin addicts are usually thin, pale, and have dark circles around their eyes
    -Heroin can kill you at any time, whether it's your first time or tenth.
    -If you overdose, you turn blue.


    I know some more things, but these are some main facts
    LuvHimSo likes this.
  4. Totalarmordestine

    Totalarmordestine Senior Contributor

    Heroin is a highly addictive drug. People use heroin to relieve pain such as diarrhea. Heroin can cause you to throw up eventually. Also it can make you lose a lot of weight than you are supposed to lose. Heroin can be smoked,sniffed/snorted,or injected. Many health risks can be caused by heroin,such as HIV/AIDS, Collapsed veins, Heart damage,or liver disease. After you use Heroin you can have certain effects,such as Restlessness, Insomnia, Diarrhea, Cold flashes with goose bumps, muscle and bone pain. Heroin was manufactured in 1898. Toxic ingredients are mixed up with Heroin.
  5. Danyell

    Danyell Community Champion

    I am a heroin addict and have been for years. Alright so I'll kind of go over a little bit about it and the high.
    SMOKING:
    So smoking is the least effective route to get high. Although people who have never tried it, or are just starting to get into heroin will get high from smoking it. Someone stated above that it can be smoked with pot. Where I live we only get black tar heroin (which is not powder, literally like a tar substance) and there is a proper way to smoke it. In order to do it the right way without straight burning it, you can't use a direct flame on it. So too much heat and it will burn immeditely and then you just wasted all of it and it isn't salvageable. You have to use foil and run it down to make little trail marks. For new users it is quite difficult for them to do it. When I first started smoking it I had to have someone else work the lighter and the foil because it is pretty hard at first to get the hang of. So I'm not quite sure that it is possible to smoke it with pot... The high you get from smoking is pretty much the same are snorting it. You get a super euphoric feel, warmth all over your body. When people say that throwing up is a part of the high, that is because they used to much and their tolerance is low. When I first started I would throw up a lot but I haven't thrown up from getting high in like 2 years. The only time is when I have OD'ed and it was hours after.

    SNORTING:
    Like I said above, since I live near Dallas, Tx we only really get tar. You can still snort it though. There are two ways in which you can snort it. One, is where you break down the heroin with a sleeping pill and you can snort it. The other way is called monkey water. Which is where you just add a little bit of water to the tar and break it down to where it is a liquid (just how you would make it to inject) and then snort te liquid either through a short cut straw or whatever. It burns like HELL. Seriously so painful. The high is pretty much the same a smoking.

    INJECTING:
    After about the first two months since I started using heroin I was no longer getting a good high that I wanted I tried shooting up. It is by far the fastest and most effective route. It hits you pretty much seconds after you push it all in depending on which vein you use. (If you shoot up in your feet, it will take longer than it would if you did it in your arm) but still pretty instantaneously. You immeditely are over come with a super warm sensation, calm and extremely relaxed, you feel like you are sinking in, and a crazy euphoric feeling. If you do more than you are used to, you will nod off. Meaning that if you are siting down you will fall in and out of sleep, actually nodding your head up and down every time you start falling asleep and then when you wake up every like 15 seconds. Most people will be itchy, either all over or their face (most common is an itchy nose). Injecting is far more dangerous than any other way you can do it. I have abscesses on my body from where I was trying to shoot up and I missed a little (meaning that I accidentaly moved a little and slipped out of the vein and pushed a tad bit in which causes a small painful bump under the skin) and since I was reusing that needle, it had became infected.

    Everyone is different when it comes to addiction. I first noticed that I was addicted probably after like a week of using. At the time, it was the love of my life. But withdrawls are the worst things ever!!! When I first started using the withdrawls weren't too bad. Just got and cold sweats, body aches, nausea, restless legs, and I couldn't sleep at all. Now, they are absolutely horrific. Only after a couple of hours I'll get dope sick. I still have all of the same ones that I stated above, but also I'm CONSTANTLY throwing up/dry heaving, diarrhea, extreme insomnia (like I won't sleep for 4 days straight), and I have seizures now. I would not wish withdrawls on anyone. It is flat out terrible.

    Sorry this was so long!! Hope it was helpful though!!
    ToKenbetrue likes this.
  6. rightct

    rightct Community Champion

    Just like blastguardgear pointed out well, it's all the same thing, how much it lasts varies is all. I personally smoked it, and only felt that sensation for about, what, 20 minutes? Meh, nothing interesting and I'm not going back to it, rest assured. If you ask this question because you're curious to try, then don't, please.
  7. Krrispy

    Krrispy Member

    Just want to clear a couple things up, I know it's an older post but still.
    Quote from above:

    -Heroin can kill you at any time, whether it's your first time or tenth.
    -If you overdose, you turn blue.
    Correction:
    Yes it's true heroin can kill you from overdose but the way this was stated makes it sound like you might just die from taking 1 hit someday. Also I don't know about turning blue but I can only see that if you suffocate or something.
    Quote:

    People use heroin to relieve pain such as diarrhea.
    Many health risks can be caused by heroin,such as HIV/AIDS
    After you use Heroin you can have certain effects,such as Restlessness, Insomnia, Diarrhea, Cold flashes with goose bumps, muscle and bone pain.
    Correction:
    Heroin can be used to treat pain but diarrhea? Nobody I've ever met started herointo cure diarrhea. HIV/AIDS can not be caused by heroin, it can be a result of using unclean injection techniques. And those certain effects are from withdrawals, not from heroin itself.
    -Heroin addicts are usually thin, pale, and have dark circles around their eyes
    None of the addicts I've met fit this description. Not saying they look perfect, just that there's not really a way to say they all look the same.
    And while it is rare I actually have 2 friends who casually used while they were in college and had straight a's or close to it the entire time and they don't use ever now so there definitely are non-serious habits out there. I just wanted to clear up some of the misinformation on this thread as an addict myself. Don't believe everything you read, some people seem to say things just to scare you away from using. I would advise that you don't use anyway but you at least deserve the real facts.
    Misfit, Madcatstevens and ToKenbetrue like this.